MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION COMET; TRANSDUCER, PRESSURE, CATHETER TIP

BOSTON SCIENTIFIC CORPORATION COMET; TRANSDUCER, PRESSURE, CATHETER TIP
Model Number 8900
Medical Device Problem Code Communication or Transmission Problem (2896)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 06/19/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device returned to manufacturer: visual inspection of the returned product (i.E., comet pressure guidewire connected to the optical cable connector, occ) was performed to assess any damage or irregularities associated with the tip, shaft, and sensor port.The device tip showed damage consistent with bending and stretched coils, as well as two kinks (167 and 167.5 cm from the tip).The device coating was also noted to be peeled at the 167.5 cm kink location.There was no body fluid residue noted in the sensor port.No other anomalies were noted with inspection of the remainder of the device.Functional testing was then performed.The occ handle was connected to the ffr link to verify signal strength; signal was present, confirmed via green lights per device design.The occ handle was then connected to bench top testing equipment and the guidewire was inserted in a pressure chamber.The pressure sensor appropriately responded to pressure increases and decreases as designed; coefficient values were consistent with programmed specifications.The occ handle was again connected to the ffr link and then the device was connected to polaris ilab test equipment via bluetooth.The comet guidewire communicated with the polaris system appropriately and zeroed as expected.The guidewire was inserted into the test pressure chamber and transferred a pressure waveform to the polaris system, indicating a functional guidewire.The guidewire was removed from the occ handle with no reported difficulty.Testing revealed that this device was functioning as intended.The observed damage was determined to be likely due to procedural and/or technique-related factors.
 
Event or Problem Description
Reportable based on analysis completed 15 aug 2020.It was reported that the comet pressure guidewire was not providing a pressure value as intended.There were no patient complications reported.However, returned device analysis revealed peeled coating.

Brand Name
COMET
Common Device Name
TRANSDUCER, PRESSURE, CATHETER TIP
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key10476300
Report Number2134265-2020-12108
Device Sequence Number16864000
Product Code DXO
UDI-Device Identifier08714729904397
UDI-Public08714729904397
Combination Product (Y/N)N
Initial Reporter CountryNL
PMA/510(K) Number
K151610
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 09/01/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/28/2022
Device Model Number8900
Device Catalogue Number8900
Device Lot Number0025478958
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/13/2020
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/15/2020
Initial Report FDA Received Date09/01/2020
Patient Sequence Number1